Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Wilmington, NC

August 11, 2025Bladen County, Columbus County, Pender County, North Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 11, 2025, 7:54 PM EDT for Bladen County, Columbus County, Pender County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 7:54 PM EDT (23:54 UTC)
Expired
Aug 11, 2025, 10:37 PM EDT
In force
3 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Bladen County, NC, Columbus County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:00 PM EDTFLASH FLOODEast Arcadia, NCWATER RESCUES PERFORMED AT 2 RESIDENCES FOR 9 INDIVIDUALS TRAPPED BY FLOODWATERS SURROUNDING THE HOMES. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WGUS52 KILM 112354
FFWILM
NCC017-047-141-120300-
/O.NEW.KILM.FF.W.0008.250811T2354Z-250812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
754 PM EDT Mon Aug 11 2025

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southeastern Bladen County in southeastern North Carolina...
  Northeastern Columbus County in southeastern North Carolina...
  West Central Pender County in southeastern North Carolina...

* Until 1100 PM EDT.

* At 754 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rowan, Sandyfield, Kelly, Bolton, East Arcadia and Atkinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3457 7826 3456 7825 3457 7824 3453 7813
      3439 7824 3431 7835 3433 7847 3459 7832

FLASH FLOOD...RADAR INDICATED

$$

ABW
2 follow-up statements
381 
WGUS72 KILM 120041
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
841 PM EDT Mon Aug 11 2025

NCC141-120051-
/O.CAN.KILM.FF.W.0008.000000T0000Z-250812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pender NC-
841 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL PENDER COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
southeast North Carolina and northeast South Carolina.

&&

LAT...LON 3453 7828 3446 7820 3442 7823 3440 7826
      3439 7825 3431 7835 3433 7847 3454 7835

$$

NCC017-047-120300-
/O.CON.KILM.FF.W.0008.000000T0000Z-250812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen NC-Columbus NC-
841 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS 
EVENING FOR SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

At 841 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Rowan, Sandyfield, Kelly, Bolton and East Arcadia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3453 7828 3446 7820 3442 7823 3440 7826
      3439 7825 3431 7835 3433 7847 3454 7835

FLASH FLOOD...RADAR INDICATED

$$

ABW
140 
WGUS72 KILM 120237
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
1037 PM EDT Mon Aug 11 2025

NCC017-047-120247-
/O.CAN.KILM.FF.W.0008.000000T0000Z-250812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen NC-Columbus NC-
1037 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BLADEN AND 
NORTHEASTERN COLUMBUS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
southeast North Carolina and northeast South Carolina.

&&

LAT...LON 3453 7828 3446 7820 3442 7823 3440 7826
      3439 7825 3431 7835 3433 7847 3454 7835

$$

ABW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:45 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 11, 2:45 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
245 PM EDT Mon Aug 11 2025

.SYNOPSIS...
Expect a gradual return to typical summertime conditions of
afternoon storms and near normal temperatures through the
middle of the week. A weak cold front may drop down through the
Eastern Carolinas by the weekend, possibly bringing drier
weather.

&&

.NEAR TERM /THROUGH TUESDAY/...
Showers and storms will continue for the remainder of the afternoon
along a dissipating coastal trough that has shifted inland with
assistance from convective outflow. Convection will generally
spread inland and then northeastward this evening. As showers
dissipate during the convective minimum, light southerly winds
will become calm and patchy fog is likely to develop overnight.
With mid level clouds overhead, confidence in dense fog or
widespread fog in general is low. Patchy fog during the morning
should mix quickly as warm temperatures return.

Clearing early in the day will allow instability to build. Remnants
of the surface boundary will be positioned over the central
Carolinas. Weak ridging aloft and troughing over the central US
will squeeze a plume of southerly moisture advection northward.
Ample moisture and instability should assist in the development
of widespread showers and storms on Tuesday afternoon.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure finally back to a more normal summerlike pattern
with SW return flow and temps back to near or just above normal.
A ridge extending up from the south will maintain a more
westerly flow aloft and a shortwave to the west will begin to
dig and push a front/Piedmont trough eastward through midweek.
Looks like best convective activity Wed aftn will remain
aligned along or ahead of the trough to our west and north with
moisture and shortwave energy riding around the top of the
ridge to enhance it. Some of these storms may reach into the
local forecast area into Wed evening as mid to upper ridge
extending up from the south through the Southeast gets
suppressed farther south as trough digging down from the upper
Great Lakes moves eastward. Overall, expect less convective
coverage Wed with a warmer southerly return flow and temps near
90 most places. Overnight lows will be in the 70s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Mid to upper ridge to the south will get suppressed farther
south as shortwave to the north pushes front/trough eastward in
deeper westerly flow. This should drive aftn convection and
debris clouds eastward through Thurs aftn which could affect
temps, but overall, a warm start to the day with temps in the
mid to upper 70s will reach around 90 or so. Heat index values
should remain below 105 degrees and therefore do not expect Heat
Advisory at this time.

Shortwave digs down and pushes front eastward. Looks like
front/trough will actually make it into the Eastern Carolinas
and models show it dropping through over the weekend with drier
high pressure building in for the latter half of the weekend
with northerly flow. GFS shows pcp water values up over 2 inches
through Fri but dropping to 1.5 inches or less over the weekend.
Temps will be near 90 most days.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
Showers and isolated thunderstorms are causing intermittent
restrictions across the area, although the area is predominately
VFR. As showers and thunderstorms pulse up and down through the
afternoon, lower visibilities in heavy rain will be the primary
threat of IFR conditions. FLO is likely to see the most significant
restrictions at the start of the period. This mass of convection
will drift northward, then northeastward closer to evening. VFR
conditions are expected this evening after diurnal showers reach
their minimum.

Southerly winds near the coast will keep things VFR (possibly with
some MVFR stratus moving onshore) overnight. A few showers will also
be possible with this low stratus, but VFR should dominate. Calm
winds and saturated soils should produce at least patchy fog inland
overnight into Tuesday morning. Best chance of IFR will be at FLO,
but I have included IFR in the LBT TAF with this issuance. More
summer-like conditions return on Tuesday afternoon.

Extended Outlook... Restrictions to flight categories are expected
to continue into Monday due to either spotty afternoon convection or
low ceilings each nighttime/morning periods. More of the same is
possible into early next week with a return to more typical summer
weather starting Wednesday.

&&

.MARINE...
Through Tuesday...Southerly flow becomes re-established behind
an inland moving coastal trough this evening. Winds remain light
and seas hover around 2 feet through the end of the forecast
period. Isolated showers and storms will increase each evening.

Tuesday night through Friday...
Expect SW return flow around high pressure east of the waters
from Tues night through Thu night, remaining around 5 to 10 kt
with a slight uptick Wed night. By Fri a front nears the Eastern
Carolinas and it should drop through the waters Fri night with
a wind shift to the NE for the weekend. Seas will remain in the
2 to 4 ft range.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 8 PM EDT this evening for NCZ099-107>110.
SC...Flood Watch until 8 PM EDT this evening for SCZ039-054>056-058-
     059.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...21
SHORT TERM...RGZ
LONG TERM...RGZ/LEW
AVIATION...21
MARINE...RGZ/21
Hazardous weather outlook, Aug 11, 2:13 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
213 PM EDT Mon Aug 11 2025

NCZ099-109-SCZ039-055-058-059-121815-
Columbus-Inland Brunswick-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
213 PM EDT Mon Aug 11 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-121815-
Inland New Hanover-
213 PM EDT Mon Aug 11 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-121815-
Coastal Brunswick-
213 PM EDT Mon Aug 11 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Swells from Erin could produce rough surf and strong rip currents
next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-121815-
Coastal Pender-
213 PM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Swells from Erin could produce rough surf and strong rip currents
next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ108-SCZ054-056-121815-
Coastal New Hanover-Coastal Horry-Coastal Georgetown-
213 PM EDT Mon Aug 11 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Swells from Erin could produce rough surf and strong rip currents
next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-105-SCZ017-023-024-032-033-121815-
Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon-Florence-
Marion-
213 PM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-121815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
213 PM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

21

In the hours before

Local storm report, Aug 11, 7:46 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
746 PM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Flash Flood      3 ENE Conway            33.85N  79.01W
08/11/2025                   Horry              SC   Law Enforcement

            SC DPS reported roadway flooding on SC-905 east of
            Conway, making one side impassable.

&&

Event Number ILM2500446

ABW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:19 PM EDTSpecial Marine WarningILM56 min
Aug 11, 1:21 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, Pender2 hr
Aug 11, 1:58 PM EDTCoastal Flood AdvisoryILMNew Hanover11 hr
Aug 11, 7:02 PM EDTAreal Flood AdvisoryILMColumbus3 hr
Aug 11, 7:35 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Pender26 min

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.